VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sunfriend-banner
sperti logo 1
Text size A A A
High contrast on off

Information on the latest vitamin D news and research.

Find out more information on deficiency, supplementation, sun exposure, and how vitamin D relates to your health.

My doctor recommended that I take 4,000IUs a day of the liquid form of D3 called Hi-Po Emulsi-D3. I took it for two days for a total of 6,000IUs. My reactions were immediate and included: a clouded swollen tongue, severe dehydration, urinating frequently, joint pain, fatigue, loss of appetite, dry itchy patches on skin, weight loss, and eye pain. I have been off the D3 for about six weeks now and I am still having side effects. The most frustrating are the dehydration, urination, and clouded tongue. Though there is very little research that I can find, I have found a few forums with people who are sharing their lanolin allergy stories. Previously I knew that I was allergic to wool on my skin, but I did not realize what would happen if I digested lanolin. I have since stopped taking the D3 and stopped applying lanolin to my skin. My question is do you know how long D3 stays in your system? I know that it is stored in fat, but I am wondering how long it takes to clear out?

Ask the Vitamin D Council

Asked by  Christine on September 17, 2016

Answers

  • Christine
    Participant
     Christine on

    See title

    Answered by  Christine on

  • IAW
    Participant
     IAW on

    Half of your symptoms sound like an allergic reaction to me but the other half sound like a hypersensitivity to Vitamin D. You can read about that here at http://www.vitamindcouncil.org/further-topics/vitamin-d-hypersensitivity/. Sometimes a hypersensitivity causes hypercalcemia and some of the symptoms you have sound like hypercalcemia.

    Answered by  IAW on